MAUDE Adverse Event Report: SORIN GROUP DEUTSCHLAND S5 E/P PACK; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

SORIN GROUP DEUTSCHLAND S5 E/P PACK; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-98-00
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Sorin group (b)(4) manufactures the s5 e/p pack.The incident occurred in (b)(6).This medwatch report is being filed on behalf of sorin group (b)(4).The e/p pack was returned to sorin group (b)(4) for investigation.During functional testing, the reported error was reproduced.Preliminary analysis has identified a faulty wire connection between the hus board and power supply.The wire was repaired and subsequent testing was not able to reproduce the issue.The supplier of the connector has been notified of the issue and the investigation is still ongoing.A follow-up report will be sent when the investigation is complete.Evaluation is on-going.
 
Event or Problem Description
Sorin group (b)(4) received a report that the s5 e/p pack displayed a ups start-up error during set-up.The customer restarted the unit and the same message appeared.The unit was powered off for a while and could be started normally when powered back on.However, the issue recurred several minutes after restarting the unit.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 e/p pack.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The cause for the loose contact was that pin 2 of the multi-pin connector does not touch both springs of the connector of cable.It was not determined how this defect occurred.This is considered an isolated event.

Brand Name
S5 E/P PACK
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP DEUTSCHLAND
lindberghstr. 25
munich,
MDR Report Key6311848
Report Number9611109-2017-00054
Device Sequence Number974921
Product Code DTQ
UDI-Device Identifier04033817900832
UDI-Public010403381790083211160803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-98-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1